Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from secondary glaucoma. Pain, watery eyes after PPV surgery. Medication?

Hello Sir, My father is suffering from secondary Glaucoma which was not detected earlier but after the operation of PPV in his left eye pain increased suddenly after 2 days of operation. He is 63 years old and suffering from various ailments. He is diabetic from 15 years and is on insulin . Also his creatinine level is 2.3 when last noted and also has cardiac problem.His sugar(PP) is in range of 210-250 . 2 days back his eye pressure was 40 and than doctor removed silicon oil from his eyes after which he was relieved from pain. But today again his pain has increased with continous watering from left eyes. Could you please suggest some medicine to relieve his pain.
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
Dear Sekhar, Hi, Secondary glaucoma is very difficult to manage.You father must be having an retinal detachment due to DM for which PPV and Si oil implantation was done. Post surgery the IOP of the patient may rise .It may be due to trabeculitis, Si oil blockage at aqueous drainage path way or Si oil causing malignant glaucoma. Here per say ,since the Si oil is removed and the IOP has come down , its a good sign.If complete removal of Si oil is not done then the IOP may again increase. Sometimes due to inflammation there is trabeculitis for which the IOP may rise.I would suggest visit your ophthalmologist again.Let him have a look. He may start on antiglaucoma drugs if the IOP is high.You have to control the blood sugar level of your father.The watering may be due to photophobia, high IOP , irritation due to stitches. It ll come down in few weeks... Don't worry , visit your ophthalmologist. He ll help you out...TC..Dr Ajay Shanakar kar
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor